Alert archive / North Dakota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS Bismarck, ND

May 11, 2025Grant County, Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 11, 2025, 9:29 PM MDT for Grant County, Morton County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2025, 9:29 PM MDT (03:29 UTC)
Expired
May 11, 2025, 10:30 PM MDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grant County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 74 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 4:28 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2025-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2025-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
3685 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

978 
WUUS53 KBIS 120329
SVRBIS
NDC037-059-120430-
/O.NEW.KBIS.SV.W.0002.250512T0329Z-250512T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
1029 PM CDT Sun May 11 2025

The National Weather Service in Bismarck has issued a

* Severe Thunderstorm Warning for...
  Central Morton County in south central North Dakota...
  Northwestern Grant County in south central North Dakota...

* Until 1130 PM CDT/1030 PM MDT/.

* At 1027 PM CDT/927 PM MDT/, a severe thunderstorm was located over
  Elgin, or 37 miles northeast of Lemmon, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Mesonet site at New Leipzig reported a 61 mph wind gust 
           at 1010 pm CDT.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Elgin, Carson, Almont, Heart Butte Dam, and Heil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4631 10174 4645 10205 4686 10155 4669 10119
TIME...MOT...LOC 0327Z 218DEG 27KT 4642 10180 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TELKEN
3 follow-up statements
731 
WWUS53 KBIS 120354
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
1054 PM CDT Sun May 11 2025

NDC037-059-120430-
/O.CON.KBIS.SV.W.0002.000000T0000Z-250512T0430Z/
Morton ND-Grant ND-
1054 PM CDT Sun May 11 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM
CDT/1030 PM MDT/ FOR CENTRAL MORTON AND NORTHWESTERN GRANT
COUNTIES...

At 1054 PM CDT/954 PM MDT/, a severe thunderstorm was located 9 miles
east of Heart Butte Dam, or 38 miles southwest of Mandan, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Elgin, Carson, Almont, Heart Butte Dam, and Heil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4631 10174 4645 10205 4686 10155 4669 10119
TIME...MOT...LOC 0354Z 218DEG 27KT 4658 10162 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TELKEN
322 
WWUS53 KBIS 120409
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
1109 PM CDT Sun May 11 2025

NDC037-059-120430-
/O.CON.KBIS.SV.W.0002.000000T0000Z-250512T0430Z/
Morton ND-Grant ND-
1109 PM CDT Sun May 11 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM
CDT/1030 PM MDT/ FOR CENTRAL MORTON AND NORTHWESTERN GRANT
COUNTIES...

At 1109 PM CDT/1009 PM MDT/, a severe thunderstorm was located near
Almont, or 31 miles west of Mandan, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Elgin, Carson, Almont, Heart Butte Dam, and Heil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4631 10174 4645 10205 4686 10155 4669 10119
TIME...MOT...LOC 0409Z 218DEG 27KT 4667 10152 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TELKEN
035 
WWUS53 KBIS 120421
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
1121 PM CDT Sun May 11 2025

NDC037-059-120430-
/O.EXP.KBIS.SV.W.0002.000000T0000Z-250512T0430Z/
Morton ND-Grant ND-
1121 PM CDT Sun May 11 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORTON AND
NORTHWESTERN GRANT COUNTIES WILL EXPIRE AT 1130 PM CDT/1030 PM
MDT/...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds up to 50 mph are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for south central and southwestern North Dakota.

&&

LAT...LON 4631 10174 4645 10205 4686 10155 4669 10119
TIME...MOT...LOC 0420Z 218DEG 27KT 4673 10145 

$$

TELKEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 8:59 PM MDT, 30 minutes earlier. Its key messages:

  • Critical fire weather conditions expected to remain tonight through Monday evening across south central North Dakota and much of the James River Valley.
  • Isolated to scattered thunderstorms continue this evening into the early overnight hours. Strong winds to 70 mph will be the main threat from any storm that can develop.
  • Hot, dry, and breezy conditions to continue into Monday, with record high temperatures possible.
  • Near critical to critical fire weather conditions may continue for Tuesday.
  • Higher chances for rain and much cooler temperatures return for the second half of next week.
Area forecast discussion, May 11, 8:59 PM MDT, 30 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
959 PM CDT Sun May 11 2025

.KEY MESSAGES...

- Critical fire weather conditions expected to remain tonight
  through Monday evening across south central North Dakota and
  much of the James River Valley.

- Isolated to scattered thunderstorms continue this evening into
  the early overnight hours. Strong winds to 70 mph will be the
  main threat from any storm that can develop.

- Hot, dry, and breezy conditions to continue into Monday, with
  record high temperatures possible.

- Near critical to critical fire weather conditions may continue
  for Tuesday.

- Higher chances for rain and much cooler temperatures return
  for the second half of next week.

&&

.UPDATE...
Issued at 949 PM CDT Sun May 11 2025

Isolated to scattered thunderstorms continue to lift through
parts of western and north central North Dakota. It was looking
as if cooling temperatures in the lower atmosphere would
possibly bring an end to the random strong wind gusts, but not
long ago we had a gust of 77 mph at the Hettinger airport. Thus,
will be watching for the strong wind threat for a little while
longer. Further north over north central North Dakota,
thunderstorm winds have notably diminished with observations
noting little change with storms passing over.

UPDATE
Issued at 638 PM CDT Sun May 11 2025

Isolated to scattered thunderstorms have developed along a weak
frontal boundary stretching from Lake Metigoshe southwestward
towards Dickinson, with a gap before additional thunderstorms
are again noted around Bowman. Forecast soundings, and current
sounding going up at BIS, show a very dry lower atmosphere and
thus the concern of strong wind gusts from any storm.

UPDATE
Issued at 540 PM CDT Sun May 11 2025

Have issued a Severe Thunderstorm Watch for McKenzie and Dunn
Counties, and all remaining counties south of there to the South
Dakota state line. Thunderstorms continue to develop to the
south and west, and with the very dry atmosphere below, very
strong wind gusts have become a significant concern.

&&

.DISCUSSION...
Issued at 325 PM CDT Sun May 11 2025

Dry and breezy conditions will continue to be found through
tonight. A surface low in the west combined with unsettled
southwesterly flow could still bring isolated to scattered
showers and thunderstorms this evening into the early overnight
hours. MUCAPE cape could get over 1000 J/KG this evening and
effective bulk shear may approach 40 knots. Low level hodographs
even show some veering with straight hodographs from there.
With higher dewpoints this could provide for more of a scattered
severe weather threat. However, dry air in place will make
thunderstorms elevated today. High DCAPE and inverted v
soundings also providing for mainly a wind threat today. Wind
gusts to 60 mph will be the main threat, with perhaps some small
hail if a more organized storm can develop. Otherwise, look for
mild temperatures, with breezy and dry conditions. As a result
of these dry conditions even at night, the Red Flag Warning has
been extend for some areas tonight through Monday evening. See
the Fire Weather Discussion for more details. Lows tonight will
be mild in the upper 50s to upper 60s. Some of these breezy
winds may also bring some blowing dust this evening in the
southeast.

Southwest flow aloft and southerly flow at the surface will
continue hot, dry, and breezy conditions. Highs will once again
be in the 90s, and could approach record readings for some.
Areas where the driest air lines up with breezy winds will
remain in the Red Flag Warning through Monday evening. Mainly in
south central North Dakota and the James River Valley, see the
Fire Weather Discussion. Chances for thunderstorms remain
minimal for Monday despite some afternoon instability. Warm air
aloft will help cap the atmosphere, as well as the lack of lift.
Monday evening sees some lingering breezy winds across the south
central, although humidity recoveries should improve. Look for
lows in the upper 50s to upper 60s once again. Tuesday's weather
will all depend on timing of a cold front. Central and eastern
areas may see lingering hot and breezy conditions, perhaps
leading to near critical or critical fire weather conditions.
Meanwhile western areas see a breezy north wind develop and
cooler temperatures. Precipitation chances could also return
with this front on Tuesday through Tuesday night. Perhaps some
strong to severe storms are possible in the east as a result,
although will depend on cold front timing and some capping
concerns. Lows Tuesday night will range in the 50s west to 60s
east.

Wednesday through the end of the work week still looks to be
cooler and active with a large trough transforming to a large
upper low. The start of this pattern change could still bring
about some strong to severe thunderstorms. CSU-MLP still showing
Wednesday as the highest chances for severe weather during the
upcoming week. High temperatures are forecast to go from the 60s
west to 80s east on Wednesday to the 50s and lower 60s to end
the week. Morning lows by the end of the week could also be in
the 30s, perhaps bringing some patchy frost later in the week
through the weekend. With this active pattern could be some
welcomed QPF. Currently the 48 hour chances of at least and inch
of rainfall according to the NBM peak at 40 to 60 percent later
in the week.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 949 PM CDT Sun May 11 2025

Isolated to scattered thunderstorms will be possible tonight.
Although not much precipitation is expected from any storm,
strong and variable wind gusts will be possible. The next
concern is low level wind shear over KJMS and KBIS where 50kt
winds will be possible about 1500 feet off the surface through
the overnight hours. Otherwise, VFR conditions are expected.

&&

.FIRE WEATHER...
Issued at 325 PM CDT Sun May 11 2025

Tonight, poor humidity recoveries to as low as 35 percent and
lingering breezy southerly winds will provide elevated fire
weather concerns for south central North Dakota and much of the
James River Valley. Elsewhere will see winds diminish and
humidity recover generally above 50 percent. Given this poor
recovering and lingering winds decided to extend the Red Flag
Warning through the night in the mentioned critical areas.

Monday, hot and very dry conditions will continue to be found
across much of western and central North Dakota bringing near
critical to critical fire weather conditions. South central
portions and much of the James River Valley are expected to have
breezy southerly winds, bringing critical fire weather
conditions. Given this, extended the Red Flag Warning through
Monday afternoon for the same areas that see a Red Flag Warning
through tonight. Otherwise look for highs remaining in the 90s
and a mainly dry forecast. Look for somewhat improved humidity
recoveries Monday night.

Near critical to perhaps critical fire weather conditions may
then return on Tuesday. Timing of a cold front combined with
uncertainty in fuels has cause for holding off on fire weather
products at this time.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
NDZ005-012-013-021-034-042.
Red Flag Warning until 9 PM CDT /8 PM MDT/ Monday for NDZ022-
023-025-035>037-045>048-050-051.

&&

UPDATE...JJS
DISCUSSION...Anglin
AVIATION...JJS
FIRE WEATHER...Anglin
Hazardous weather outlook, May 11, 9:09 PM MDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1009 PM CDT Sun May 11 2025

NDZ001>005-009>013-019>021-034-042-130315-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-Mercer-Oliver-McLean-Morton-Grant-
1009 PM CDT Sun May 11 2025 /909 PM MDT Sun May 11 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, and south central North
Dakota.

.DAY ONE...Tonight

Isolated thunderstorms are possible. A few storms could become
strong to severe with wind gusts to 60 mph being the main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Near-critical fire weather conditions are possible again during
the daytime on Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ022-023-025-035>037-045>048-050-051-130315-
Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1009 PM CDT Sun May 11 2025 /909 PM MDT Sun May 11 2025/

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...Tonight

A Red Flag Warning is in effect through Monday evening. See
weather.gov/bis for details.

An isolated thunderstorm is possible this evening with gusty winds
being the main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Red Flag Warning is in effect through Monday evening.

Near-critical to critical fire weather conditions are possible
again during the daytime hours on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ017-018-031>033-040-041-043-044-130315-
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
1009 PM CDT Sun May 11 2025 /909 PM MDT Sun May 11 2025/

This Hazardous Weather Outlook is for portions of northwest North
Dakota and southwest North Dakota.

.DAY ONE...Tonight

Isolated to scattered thunderstorms are possible. A few storms
could become strong to severe with wind gusts to 70 mph being the
main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Near-critical fire weather conditions are possible again during
the daytime on Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report strong wind gusts from any
thunderstorm.

In the hours before

Local storm report, May 11, 8:42 PM MDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
942 PM CDT Sun May 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     Tstm Wnd Gst     1 NNW Hettinger         46.02N 102.65W
05/11/2025  M77 MPH          Adams              ND   ASOS

            ASOS station KHEI Hettinger Airport.

&&

JGA
Special weather statement, May 11, 8:46 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Bismarck ND
946 PM CDT Sun May 11 2025

NDZ042-045-120330-
Grant ND-Sioux ND-
946 PM CDT Sun May 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SIOUX AND
SOUTHEASTERN GRANT COUNTIES THROUGH 1030 PM CDT/930 PM MDT/...

At 946 PM CDT/846 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Morristown, or 23 miles east of Lemmon, moving
northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Morristown, Standing Rock, and northwestern Standing Rock Nation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4628 10149 4623 10119 4608 10098 4594 10126
      4594 10179
TIME...MOT...LOC 0246Z 224DEG 39KT 4589 10167

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

TELKEN
Special weather statement, May 11, 9:08 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1008 PM CDT Sun May 11 2025

NDZ017-120400-
McKenzie ND-
1008 PM CDT Sun May 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MCKENZIE COUNTY
THROUGH 1100 PM CDT...

At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Trotters, or 25 miles southeast of Sidney, moving
northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Watford City, Alexander, Arnegard, East Fairview, Skaar, Cartwright,
Sather Dam, Charbonneau, and Rawson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern and northwestern North Dakota.

&&

LAT...LON 4791 10404 4782 10315 4733 10358 4733 10405
TIME...MOT...LOC 0308Z 208DEG 32KT 4742 10382

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

TELKEN
Special weather statement, May 11, 9:09 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Bismarck ND
909 PM MDT Sun May 11 2025

NDZ018-032-033-120400-
Stark ND-Billings ND-Dunn ND-
909 PM MDT Sun May 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DUNN...CENTRAL
BILLINGS AND NORTHWESTERN STARK COUNTIES THROUGH 1000 PM MDT...

At 909 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Medora, or 27 miles east of Beach, moving
northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Belfield, Medora, South Fairfield, Fairfield, Fryburg, and Sully
Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southwestern North Dakota.

&&

LAT...LON 4690 10361 4728 10344 4712 10282 4671 10337
      4680 10361
TIME...MOT...LOC 0309Z 211DEG 29KT 4682 10343

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

TELKEN
Special weather statement, May 11, 9:18 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Bismarck ND
918 PM MDT Sun May 11 2025

NDZ041-042-044-045-120400-
Grant ND-Hettinger ND-Sioux ND-Adams ND-
918 PM MDT Sun May 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SIOUX...
SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT AND SOUTHEASTERN ADAMS
COUNTIES THROUGH 1000 PM MDT...

At 918 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Thunder Hawk, or 6 miles southeast of Lemmon,
moving northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southwestern Sioux,
southeastern Hettinger, southwestern Grant and southeastern Adams
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southwestern North Dakota.

&&

LAT...LON 4595 10230 4633 10201 4616 10139 4594 10163
TIME...MOT...LOC 0318Z 210DEG 35KT 4587 10206

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

TELKEN
Special weather statement, May 11, 9:22 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1022 PM CDT Sun May 11 2025

NDZ034-041-042-120415-
Grant ND-Hettinger ND-Morton ND-
1022 PM CDT Sun May 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HETTINGER...WEST
CENTRAL MORTON AND NORTHWESTERN GRANT COUNTIES THROUGH 1115 PM
CDT/1015 PM MDT/...

At 1022 PM CDT/922 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Elgin, or 35 miles northeast of Lemmon, moving
northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elgin, New Leipzig, Heart Butte Dam, Burt, and Heil.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern North Dakota.

&&

LAT...LON 4641 10231 4663 10213 4663 10210 4667 10209
      4682 10197 4668 10138 4625 10178
TIME...MOT...LOC 0322Z 210DEG 35KT 4641 10185

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

TELKEN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 6:17 PM MDTSpecial Weather StatementBISBottineau43 min
May 11, 7:06 PM MDTSpecial Weather StatementBISRolette39 min
May 11, 8:25 PM MDTSevere Thunderstorm Warning Considerable damage threatBISAdams, Grant, Hettinger50 min
May 11, 8:46 PM MDTSpecial Weather StatementBISSioux44 min
May 11, 9:08 PM MDTSpecial Weather StatementBISMcKenzie52 min
May 11, 9:09 PM MDTSpecial Weather StatementBISBillings51 min
May 11, 9:18 PM MDTSpecial Weather StatementBISGrant42 min
May 11, 9:22 PM MDTSpecial Weather StatementBISGrant53 min
May 11, 9:51 PM MDTSpecial Weather StatementBISWilliams54 min
May 11, 10:04 PM MDTSpecial Weather StatementBISDunn56 min
May 11, 10:30 PM MDTSpecial Weather StatementBISBurleigh, Morton60 min
May 12, 12:13 AM MDTSpecial Weather StatementBISBurleigh32 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.